MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III AUTOCAPTURE FLEXIBLE SUTURE PASSER; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III AUTOCAPTURE FLEXIBLE SUTURE PASSER; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214157
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is currently unavailable.Reporter is a j&j sales representative.The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by the sales rep that during a rotator cuff repair procedure on (b)(6) 2022, it was observed that the expressew iii autocapture flexible suture passer device was bending the needle.Another like device was used to complete the procedure with a delay of five minutes.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H1 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Visual observations revealed wear marks and no needle was received long with the gun.Also, the upper jaw was loose; therefore, it showed that the jaws did not close normally contributing to the holding and deployment issue.No damage or bent condition was found in the gun.To test its functionality, a needle test was loaded into the device and was tested on a sample rubber strip.When the trigger was actuated to deploy the needle, there was a slight resistance, and the deployment was rough causing stuck issue.To restore it to the original position, the needle trigger must be pushed back manually.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.According with the results, this complaint cannot be confirmed.The possible root cause for deployment issue can be attributed an improper maintenance would lead to bio-debris build up inside the expressew shaft causing wear of internal components leading to rough deployment issues.For the jaw condition could be related when the jaws combined with repetitive twisting action exerts excess load on the jaws causing it to eventually damage the jaw.Since this is a reusable device, this failure has possibly occurred after using it in this manner for many procedures.As per ifu, it is important to inspect the device prior to use to ensure proper mechanical function.Also, it is necessary to follow the instructions to cleaning and sterilization process and between uses, lubricate moving parts with the water-soluble lubricant in accordance with the manufacturer¿s instructions.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPRESSEW III AUTOCAPTURE FLEXIBLE SUTURE PASSER
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15563108
Report Number1221934-2022-03074
Device Sequence Number17785888
Product Code LXH
UDI-Device Identifier10886705025190
UDI-Public10886705025190
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214157
Device Catalogue Number214157
Device Lot Number30394150211-07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/13/2022
11/06/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date10/14/2022
11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown